Alert archive / Colorado / Flood Watches in 2012
Flood Watch 1, NWS Pueblo, CO
NWS Pueblo, CO issued this flood watch at Jun 26, 2012, 3:38 PM MDT for El Paso County, Fremont County, Teller County, Colorado. It took effect at Jun 27, 2012, 3:03 PM MDT. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:38 PM MDT (21:38 UTC)
- In effect from
- Jun 27, 2012, 3:03 PM MDT
- Expired
- Jun 27, 2012, 4:30 PM MDT
- In force
- 87 min
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties El Paso County, CO, Fremont County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.6 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4991 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WGUS65 KPUB 262138 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 338 PM MDT TUE JUN 26 2012 ...LOCALLY HEAVY RAINFALL COULD FALL ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WESTERN EL PASO COUNTY REGION TOMORROW AFTERNOON. MOIST UNSTABLE AIR WILL MOVE INTO THE AREA LATE TOMORROW AFTERNOON AND EVENING. THIS UNSTABLE ATMOSPHERE MAY ALLOW FOR THUNDERSTORMS TO DEVELOP OVER THE WALDO BURN SCAR. IF A THUNDERSTORM SHOULD FORM OVER THE BURN SCAR REGION...THEN FLASH FLOODING WOULD BE POSSIBLE. REMEMBER...IT WOULD NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY. COZ081-085-270545- /O.NEW.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 338 PM MDT TUE JUN 26 2012 ...FLOOD WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING * RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND EVENING. * POPULATED AREAS WHICH COULD SEE THE MOST SERIOUS FLASH FLOODING POTENTIAL WOULD BE THE CITIES OF MANITOU SPRINGS AND OLD COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ HODANISH
5 follow-up statements
051 WGUS65 KPUB 270515 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1115 PM MDT TUE JUN 26 2012 ...LOCALLY HEAVY RAINFALL COULD FALL ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND EVENING... .A COLD FRONT WILL MOVE ACROSS WESTERN EL PASO COUNTY REGION TOMORROW AFTERNOON. MOIST UNSTABLE AIR WILL MOVE INTO THE AREA LATE TOMORROW AFTERNOON AND EVENING. THIS UNSTABLE ATMOSPHERE MAY ALLOW FOR THUNDERSTORMS TO DEVELOP OVER THE WALDO BURN SCAR. IF A THUNDERSTORM SHOULD FORM OVER THE BURN SCAR REGION...THEN FLASH FLOODING WOULD BE POSSIBLE. REMEMBER...IT WOULD NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY. COZ081-085-271315- /O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 1115 PM MDT TUE JUN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING * RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO BURN SCAR REGION LATE TOMORROW AFTERNOON AND EVENING. * POPULATED AREAS WHICH COULD SEE THE MOST SERIOUS FLASH FLOODING POTENTIAL WOULD BE THE CITIES OF MANITOU SPRINGS AND OLD COLORADO CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
819 WGUS65 KPUB 271107 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 507 AM MDT WED JUN 27 2012 ...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION LATE THIS AFTERNOON AND THIS EVENING... .A COLD FRONT WILL MOVE ACROSS TELLER AND EL PASO COUNTIES BY EARLY EVENING...ALLOWING MOIST UNSTABLE AIR AND SCATTERED THUNDERSTORMS TO MOVE INTO THE AREA. IF THUNDERSTORMS FORM OVER THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE. IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY. COZ081-085-271915- /O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 507 AM MDT WED JUN 27 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * EL PASO AND TELLER COUNTIES AND THE RAMPART RANGE. * FROM LATE THIS AFTERNOON THROUGH THIS EVENING. * RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO BURN SCAR REGION LATE THIS AFTERNOON AND EVENING. * AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE WILLIAMS CREEK AND WALDO CREEK DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
839 WGUS65 KPUB 271836 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 1236 PM MDT WED JUN 27 2012 ...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM THIS AFTERNOON INTO THIS EVENING... .A COLD FRONT IS EXPECTED TO MOVE ACROSS TELLER AND EL PASO COUNTIES LATER THIS AFTERNOON...ALLOWING MOIST UNSTABLE AIR AND SCATTERED THUNDERSTORMS TO MOVE INTO THE AREA. IF THUNDERSTORMS FORM OVER THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE. IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY. COZ081-085-280400- /O.CON.KPUB.FA.A.0001.120627T2300Z-120628T0400Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 1236 PM MDT WED JUN 27 2012 ...FLOOD WATCH REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * FROM 5 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING. * RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM LATER THIS AFTERNOON INTO THIS EVENING. * AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE WILLIAMS CREEK AND WALDO CREEK DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
056 WGUS65 KPUB 272103 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 303 PM MDT WED JUN 27 2012 ...FLASH FLOODING POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM THIS AFTERNOON INTO THIS EVENING... .MOIST AND UNSTABLE AIR MOVING ACROSS EL PASO AND TELLER COUNTIES FROM THIS AFTERNOON INTO THIS EVENING WILL ALLOW SCATTERED THUNDERSTORMS TO MOVE ACROSS THE AREA. IF THUNDERSTORMS FORM OVER THE BURN SCAR REGION...LOCALIZED FLASH FLOODING WOULD BE POSSIBLE. IT WILL NOT TAKE MUCH RAINFALL TO CAUSE SIGNIFICANT FLASH FLOODING. POPULATED AREAS WHICH COULD SEE THE MOST SIGNIFICANT FLASH FLOODING WOULD BE MANITOU SPRINGS AND OLD COLORADO CITY. COZ081-085-280400- /O.EXT.KPUB.FA.A.0001.120627T2103Z-120628T0400Z/ /00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 303 PM MDT WED JUN 27 2012 ...FLOOD WATCH NOW IN EFFECT UNTIL 10 PM MDT THIS EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF EAST CENTRAL COLORADO...INCLUDING THE FOLLOWING AREAS...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. * UNTIL 10 PM MDT THIS EVENING. * RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE ACROSS THE WALDO BURN SCAR REGION FROM THIS AFTERNOON INTO THIS EVENING. * AREAS WITH THE MOST SERIOUS FLASH FLOOD POTENTIAL INCLUDE MANITOU SPRINGS AND OLD COLORADO CITY...ESPECIALLY BELOW THE WILLIAMS CREEK AND WALDO CREEK DRAINAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
023 WGUS65 KPUB 272230 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 430 PM MDT WED JUN 27 2012 ...FLOOD WATCH FOR THE WALDO CANYON FIRE AREA CANCELLED... .THE FLOOD WATCH WHICH WAS IN EFFECT FOR THE WALDO CANYON FIRE AREA HAS BEEN CANCELLED. THE THREAT OF LOCALLY HEAVY RAIN HAS ENDED. COZ081-085-272330- /O.CAN.KPUB.FA.A.0001.000000T0000Z-120628T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT- INCLUDING...WOODLAND PARK...COLORADO SPRINGS 430 PM MDT WED JUN 27 2012 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR THE WALDO CANYON FIRE AREA HAS BEEN CANCELLED. THE THREAT OF HEAVY RAIN HAS ENDED. $$ HODANISH
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flood watch went out at Jun 26, 3:26 PM MDT, 12 minutes earlier.
Area forecast discussion, Jun 26, 3:26 PM MDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 326 PM MDT TUE JUN 26 2012 .SHORT TERM... TONIGHT AND TOMORROW... ...RED FLAG CONDITIONS ACROSS MOST OF THE AREA AGAIN TOMORROW... ...FLASH FLOOD WATCH ISSUED FOR WALDO BURN SCAR... ...FRONTAL PASSAGE LATE TOMORROW AFTERNOON... CURRENTLY... 100+ DEGREE READINGS ARE NOTED ACROSS NEARLY AT ALL LOWER ELEVATIONS. KLAA AND KLHX WERE AT 108F....PUEBLO 105 AND KCOS IS 98F. WINDS WERE GUSTING TO 30 TO 35 MPH NEAR THE WALDO FIRE AS KCOS WAS GUSTING TO 29 KNTS AND KAFF (USAFA) WAS GUSTING TO 31 KNTS. UNFORTUNATELY...LOTS OF CG ACTIVITY HAS BEEN NOTED ALONG THE CONTDVD. DURING THE LAST HOUR OVER 100+ CG STRIKES HAVE OCCURRED. THROUGH TONIGHT... SHORT RANGE MODELS CONTINUE TO SHOWS WINDS SHIFTING TO THE WEST ACROSS THE WALDO BURN AREA LATE THIS AFTERNOON AND EARLY EVENING. LINE OF STORMS ACROSS THE CONTDVD WILL SLOWLY MOVE EAST TOWARDS THE WALDO FIRE REGION. OUTFLOW ASSOCIATED WITH THIS LINE WILL LIKELY INITIATE NEW STORMS IN ADVANCE OF THE BOUNDARY...AND SHORT TERM GUIDANCE INDICATES THE POTENTIAL FOR HIGH BASED STORMS IN AND NEAR THE WALDO FIRE SITE. IF THESE WESTERLY WINDS TO MATERIALIZE...SMOKE FROM THE FIRE WOULD ONCE AGAIN MOVE INTO THE CITY OF COLORADO SPRINGS. ALTHOUGH STRONG WINDS WOULD NOT BE FAVORABLE FOR THE FIRE...IT WOULD INCREASE THE RH VALUES ACROSS THE GREATER TELLER COUNTY REGION TONIGHT...MAKING FOR SOMEWHAT FAVORABLE RH RECOVERY OVER THE BURN SITE. TEMPERATURES TONIGHT...ESPECIALLY OVER THE PLAINS...WILL NOT RECOVER AND EXPECT LOWS IN THE 60S AND 70S TONIGHT AT MANY LOCATIONS. THE KCOS REGION AND KPUB MAY SEE A BIT OF A RELIEF FROM THE OUTFLOW THAT IS EXPECTED TO OCCUR THIS EVENING. TOMORROW... ANOTHER HOT DAY IS EXPECTED OVER THE PLAINS. HOWEVER...THERE IS HOPE FOR GOOD PARTS OF THE REGION TOMORROW. FIRST MORE STORMS WILL FORM OVER THE MTNS. LLVL RH VALUES WILL BE RATHER HIGH AND EXPECT MOST IF NOT ALL OF THE STORMS ALONG THE CONTDVD TOMORROW WILL BE WET. FOR THIS REASON WE WILL NOT BE ISSUING A RED FLAG FOR THE CONTDVD REGION. IT WILL ALSO BE COOLER TOMORROW ACROSS THE MTNS DUE TODAYS STORMS AND ADDITIONAL CLOUDS. FOR THE REST OF THE AREA...A RED FLAG WARNING WILL ONCE AGAIN BE ISSUED WHERE FUELS ARE DRY. THIS INCLUDES ALL OF THE MTNS/VALLEYS EXCLUDING THE CONTDVD AND ALL OF THE PLAINS EXCEPT FAR E PLAINS. WINDS WILL BE GUSTY TO 30 MPH AND RH VALUES WILL BE IN THE SINGLE DIGITS OVER THE PLAINS...LOWER TEENS MTNS. A COOL FRONT WILL MOVE ACROSS THE REGION LATE IN THE AFTERNOON. THE BOUNDARY WILL CROSS THE PIKES PEAK REGION AOA 22Z 94 PM LOCAL). DEWPT WILL INCREASE SIGNIFICANTLY BEHIND THE FRONT AND CAPE VALUES OF OVER 2000 J/KG WILL MOVE INTO THE AREA. SIMULATIONS SHOW THUNDERSTORMS DEVELOPING OVER THE BURN SITE TOMORROW...AND WITH ALL OF THE CAPE THE STORMS COULD BE ON TH WET SIDE. ALTHOUGH NOT MUCH PRECIP IS EXPECTED...ANY LOCALLY HEAVY RAIN WHICH FALLS ON THE BURN AREA COULD CAUSE FLASH FLOODING. FOR THIS REASON WE WILL ISSUE A FLASH FLOOD WATCH FOR THE BURN SCAR AND AREAS IMMEDIATE DOWNSTREAM. IT SHOULD BE NOTED THAT THE BURN SCAR IS COMPLETELY IN ZONE 81...BUT ANY FLOOD WAVE WILL FLOW INTO ZONE 85 (MANITOU SPRINGS AND OLD COLORADO CITY). IT IS VERY IMPORTANT TO NOTE THAT IF HEAVY RAIN FALLS OVER THE FIRE AND A SIGNIFICANT FLOOD WAVE DEVELOPS...THEN THERE WILL NOT BE MUCH TIME FOR RESIDENTS OF MANITOU SPRINGS AND OLD COLORADO CITY TO EVACUATE TO HIGHER GROUND. ANY STORMS TOMORROW NEAR THE FIRE WILL CAUSE ADDITIONAL EXTREME FIRE BEHAVIOR. IN ADDITION...SOME OF THE STORMS COULD BE ON THE MARGINALLY SEVERE SIDE TOMORROW IN THE GREATER PIKES PEAK REGION. \/HODANISH .LONG TERM... (WEDNESDAY NIGHT THROUGH WEDNESDAY) ...HOT CONDITIONS TO CONTINUE... MODELS REMAIN FAIRLY CONSISTENT RUN TO RUN WITH REGARDS TO THE LONG TERM WEATHER PATTERN OVER THE FORECAST AREA. THE GFS/EC/NAM12 CONTINUE TO ADVERTISE A BOUNDARY PUSHING SOUTH THROUGH EASTERN COLORADO AROUND 00Z THURSDAY. THE NAM12...GFS...AND THE LOCAL WRF SHOW INCREASES IN MID AND LOW LEVEL MOISTURE BEHIND THE FRONT. THE MODELS INCREASE DEWPOINTS TO THE MID 40'S OVER TELLER AND EL PASO COUNTIES TO NEAR 50 OVER THE EASTERN PLAINS. THIS EXTRA MOISTURE SHOULD HELP ENHANCE MOUNTAIN THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON AND EVENING. WET AND DRY THUNDERSTORMS IN THE MOUNTAINS ARE LIKELY WITH POTENTIAL FOR NUMEROUS LIGHTNING STRIKES. MODELS SHOW ANOTHER WEAK BOUNDARY WILL SLOWLY MOVE THROUGH EASTERN COLORADO THURSDAY NIGHT AGAIN INCREASING MOISTURE IN THE UPPER LEVELS AND SURFACE. THIS SHOULD PROMOTE ADDITIONAL THUNDERSTORMS ACROSS THE MOUNTAINS AND I-25 CORRIDOR AROUND 00Z FRIDAY. THE NAM SEEMS A BIT OVERDONE WITH PRECIPITATION ACROSS THE EASTERN PLAINS GIVEN THE DRY AIR AT LOWER LEVELS...BUT WILL BE WORTH WATCHING IN LATER MODEL RUNS. THE GFS AND EC REAMPLIFY THE RIDGE OVER THE REGION FRIDAY AND SATURDAY AND FLATTEN IT OUT SUNDAY THROUGH WEDNESDAY WITH BOTH MODELS SHOWING A CHANCE OF MOUNTAIN SHOWERS AND THUNDERSTORMS EACH AFTERNOON. DURING THIS TIME PERIOD THE CHANCES FOR ANY WETTING RAINS WILL REMAIN LOW AND HIGH TEMPERATURES WILL CONTINUE TO BE 10 TO 15 DEGREES ABOVE AVERAGE ACROSS THE FORECAST AREA. && .AVIATION... VFR CONDITIONS WILL OCCUR AT KALS AND KPUB NEXT 24H. AT KCOS...OUTFLOW IS EXPECTED LATE THIS AFTERNOON/EARLY EVENING ACROSS THE KCOS AREA. THESE STRONGER WEST WINDS COULD PUSH SMOKE INTO THE AIRPORT SITE REDUCING THE VISIBILITY AND POSSIBLY PRODUCE LOWER CIGS. A COLD FRONT WILL MOVE ACROSS THE KCOS REGION AOA 22 UTC TOMORROW...SHIFTING THE WINDS TO THE NORTH. TSRA WILL LIKELY DEVELOP IN THE REGION LATE IN THE AFTERNOON. && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ220>223- 226>233. RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR COZ221-222- 224>233. FLOOD WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR COZ081-085. && 34/81
Hazardous weather outlook, Jun 26, 11:55 AM MDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1155 AM MDT TUE JUN 26 2012 COZ058>089-093>099-271800- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1155 AM MDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR DRY THUNDERSTORMS...ALONG WITH THE DRY VEGETATION...WILL RESULT IN EXTREME FIRE DANGER FOR LAKE...CHAFFEE AND FREMONT COUNTIES...AND FOR THE EASTERN SAN JUAN AND LA GARITA MOUNTAINS. LOW HUMIDITY...GUSTY WINDS AND DRY VEGETATION...WILL LEAD TO EXTREME FIRE DANGER FOR TELLER...EL PASO...PUEBLO... CROWLEY...OTERO...HUERFANO AND LAS ANIMAS COUNTIES. RAPID RATES OF FIRE GROWTH AND SPREAD WILL BE POSSIBLE WITH ANY FIRES. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING OVER AND NEAR THE MOUNTAINS...WITH LITTLE RAINFALL EXPECTED. THE MAIN THREATS WITH THE STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEDNESDAY...A COOL FRONT WITH NOTICEABLY HIGHER HUMIDITY VALUES WILL MOVE INTO THE PIKES PEAK REGION DURING THE MID AFTERNOON. THIS BOUNDARY WILL HAVE THE POTENTIAL TO BRING THUNDERSTORMS TO THE PIKES PEAK REGION LATE IN THE DAY. SOME OF THESE STORMS COULD BE ON THE STRONG SIDE...PRODUCING LOCALLY HEAVY RAIN...WIND GUSTS TO 50 MPH AND HAIL UP TO 1/2 INCH IN DIAMETER. THERE IS A SLIGHT CHANCE FLASH FLOODING MAY OCCUR IN THE WALDO CANYON BURN SCAR LATE TOMORROW AFTERNOON AND EARLY EVENING IF ANY STRONG STORM DEVELOPS OVER THE BURN SITE REGION. RESIDENTS OF MANITOU SPRINGS...AND OLD COLORADO CITY SHOULD BE ON ALERT FOR THIS POSSIBILITY. THURSDAY THROUGH FRIDAY...ISOLATED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING OVER THE MOUNTAINS AND HIGH VALLEYS...WITH ONE OR TWO STORMS MOVING ACROSS THE EASTERN PLAINS THURSDAY. THE MAIN THREATS FROM THESE STORMS WILL BE LIGHTNING AND GUSTY WINDS...WITH MOST STORMS PRODUCING LITTLE RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. HODANISH
In the hours before
Special weather statement, Jun 26, 3:25 PM MDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 325 PM MDT TUE JUN 26 2012 COZ060>063-262200- CENTRAL CHAFFEE COUNTY BELOW 9000 FT-EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT- 325 PM MDT TUE JUN 26 2012 ...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL CHAFFEE COUNTY IN CENTRAL COLORADO... AT 322 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ALPINE...OR 36 MILES EAST OF GUNNISON... WHICH WAS MOVING TOWARD THE NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... BUENA VISTA. WINDS AROUND 50 MPH CAN BE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 3:26 PM MDT | Red Flag Warning | PUB | Alamosa, Bent, Conejos, Costilla, Crowley, Custer and 11 more | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.